Format

Send to

Choose Destination
J Urol. 1990 Dec;144(6):1479-80.

Sudden death due to disease flare with luteinizing hormone-releasing hormone agonist therapy for carcinoma of the prostate.

Author information

1
Urology Service, Department of Surgery, Brooke Army Medical Center, Fort Sam Houston, Texas.

Abstract

Luteinizing hormone-releasing hormone agonist therapy for prostate cancer is a new method of management for metastatic disease. During the initial 1 to 2-week period of administration an increase in serum testosterone concentration can lead to an exacerbation of clinical symptoms (flare phenomenon). Two patients are summarized who received luteinizing hormone-releasing hormone agonist therapy without flare blockade and died suddenly during month 1 of therapy. A review of 765 patients in 9 series found 10.9% who suffered disease flare and 15 who died during disease flare. Of these 17 patients 12 were similar to our 2. These data suggest that any patient placed on luteinizing hormone-releasing hormone agonist therapy for prostate cancer merits some form of flare blockade during the initial 1 or 2 months of therapy.

PMID:
2122011
[Indexed for MEDLINE]

Supplemental Content

Full text links

Icon for Elsevier Science
Loading ...
Support Center